advertisement
Question
Posted by: Liza | 2010/01/11

Insomnia and Risperidone

Due to the medical aid now only paying R700 for my Seroquel - which leaves me with a R730 co-payment for a monthly prescription, I have been forced to use something else. My doc has put me on Risperidone - I' m currently just taking 2mg at night. From Friday it will be up to 4mg (while tapering down the Seroquel at the same time). Since starting to use it I' ve been sleeping less every night - even with my 7.5mg Zopiclone to help fall asleep. If I do fall asleep, I' m awake an hour later. It is now 3 in the morning and I still haven' t been able to fall asleep. Yet I' m absolutely dead tired. Is it the Risperidone? For some reason I' m also achy. My back is killing me and somehow I just can' t relax my muscles. I' ve tried progressive relaxation techniques, but it hurts too much. Help?

Liza

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

There are one or more generic varieties of Risperidone which would be equally effective and less expensive. Explore this. Discuss the insomnia issue with your shrink - if it is the Risperidone contributing to your wakefulness at night, then maybe the dose should be taken earlier in the day ( as it appears to be intended to gradually replace the Seroquel ).
Most antipsychoics ( which is the family to which these drugs belong, although we also use them for Bipolar Disorder, etc. ) can in some people produce muscle stiffness and discomfort.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/01/11

There are one or more generic varieties of Risperidone which would be equally effective and less expensive. Explore this. Discuss the insomnia issue with your shrink - if it is the Risperidone contributing to your wakefulness at night, then maybe the dose should be taken earlier in the day ( as it appears to be intended to gradually replace the Seroquel ).
Most antipsychoics ( which is the family to which these drugs belong, although we also use them for Bipolar Disorder, etc. ) can in some people produce muscle stiffness and discomfort.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement